MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 8F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 8F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504608X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, at the end part of an ablation case during the removal of the 8f 13cm avanti plus sheath introducer, the device was found to be broken and the distal 4cm of the sheath was missing after the procedure.A fluoroscopy was done at the pulmonary artery to visualize the detached end of the sheath and it was successfully removed using a snare.There was no reported patient injury.There was no obvious cause of the broken sheath.The physician verbalized that it is possible that while removing the hd grid catheter from the body, the avanti sheath became tangled with the hd grid and broke.The device was not returned for analysis.Additionally, as the sterile lot number was not available, product history record (phr) reviews could not be performed.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿brite tip/distal tip - separated - in patient¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors (removing the hd grid from the catheter from the body) may have contributed to the reported event.Interference or friction between devices (including all catheters, wires, sheath introducers, balloon/sds catheters) whether between one or multiple manufacturers product lines is a known occurrence.If resistance is encountered, the system should be withdrawn together as one unit to prevent injury.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.To exchange catheters, slowly withdraw the catheter from the csi and repeat the insertion procedure.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, at the end part of an ablation case during the removal of the 8f 13cm avanti plus standard (std) with guidewire no obturator (obt) sheath introducer, the device was found to be broken and the distal 4cm of the sheath was missing after the procedure.A fluoroscopy was made at the pulmonary artery to visualize the detached end of the sheath and it was successfully removed using a snare.There was no reported patient injury.There was no obvious cause of the broken sheath.The physician verbalized that it is possible that while removing the hd grid catheter from the body, the 13cm avanti sheath became tangled with the hd grid and broke.The device will be returned for evaluation.

Brand Name
SI AVANTI+ 8F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9935751
Report Number9616099-2020-03629
Device Sequence Number2732840
Product Code DRE
UDI-Device Identifier10705032010153
UDI-Public10705032010153
Combination Product (Y/N)N
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number504608X
Device Catalogue Number504608X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;